MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDAP-04-04-L
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 09/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 4mm x 4mm amplatzer piccolo occluder was implanted using a 4f amplatzer torqvue lp delivery system (ds).The physician selected the 4mm x 4mm amplatzer piccolo occluder due to the morphology of duct with considerable width of duct with sharp restriction at/near pa ostium.The patient was 28 week time of procedure born at 24 weeks gestation, had a weight of 882g, and had the following pda dimensions: minimal diameter of 2.1mm, diameter at aortic ampulla of 4.2mm, length of 9.2mm.Following placement of piccolo device intraductal at very proximal restriction of 2.1mm with waist placed at restriction point.In normal fashion, the physician attempted to perform an angiogram through the ds.The physician was unable to de-air the tuohy.During each attempt to pull blood back into syringe containing contrast, blood with significant bubbles were noted in the tuohy.A second tuohy was attached to the catheter, but more bubbles where noted on negative draw with contrast syringe.The physician stated they were unable to perform the angiogram due to the air leak.The decision made to deploy the piccolo device solely based on the echo assessment post placement.Following release of the device the catheter was removed after 20 minutes of use.The catheter was cleaned out and clot was noted within the catheter during clean up for return and assessment.During examination of the catheter and continued flushing of the catheter we noted a leak at very proximal end of the catheter next to white shrink wrap portion on the catheter adjoining the hub.No air was noted to have been introduced into the patient.Following release and echo assessment, a clot was noted on the distal end of the piccolo device in the area of the pda ampulla and aorta.The patient was taken to nicu, where heparin therapy was administered.No clot has been observed since the treatment.The patient remained hemodynamically stable throughout the procedure and there was no clinically significant delay.The patient is recovering.
 
Additional Manufacturer Narrative
An event of patient device interaction problem (thrombosis) and air leak was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, a cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20408727
Report Number2135147-2024-04961
Device Sequence Number14325858
Product Code MAE
UDI-Device Identifier05415067031013
UDI-Public(01)05415067031013(17)280331(10)9006021
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-PDAP-04-04-L
Device Lot Number9006021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown